MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE
Model Number 8229707
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis confirmed that visually, there was yellow brownish colored residue on the outside diameter of the cuff balloon on the distal end of the device when returned and surgical tape wrapped near the clamp shell on the proximal end.Additionally, the tube adapter on the proximal end of the device was dislodged from the assembly and not returned.Under magnification, there were small holes/cracks in the blue, red, and blue with white stripe trace pads on the distal end of the device and gray markings/scratches on the red with white stripe trace pad.Electrically, resistance from end to end shall be less than 200 ohms and the actual measurements were 38.8 ohms (blue), 120.4 ohms (blue with white stripe), 96.9 ohms (red), and 68.8 ohms (red with white stripe) which all electrodes were in specification.For further analysis, a stylet was used to manipulate the shape of the device, especially the clamp shell, and the continuity readings remained the same, in specification.Functionally, for additional analysis, the device was connected to a nim system, and the trace pads were submerged in saline to perform an electrode check and functional testing (with the use of a stylet to manipulate the shape of the device at the clamp shell), and the device passed the electrode check and there was no e xcessive feedback/noise during functional testing.There was no intermittent or erratic behavior while manipulating the device with a stylet.This report is being submitted as part of remediation activities associated with capa # 643143, which is addressing mdr reporting gu idance from fdas 1995 preamble, which ensures complaints related to corrections and recalls which were previously reported to fda under 21 cfr 806 are now reported as mdrs; this is not a new malfunction/event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during thyroid procedure, the blue electrode/channel on the nim vital system was going crazy.User refused to use a bite block with the tube.Technician instructed, electrode check and that same blue channel would only intermittently pass the electrode check (red, green, red).User refused to try adding the bite block then they could just mute that channel and still receive a positive emg response when stimulating on the left/blue through the red channel as long its above 100 threshold.The procedure was completed with the reported product.There was no patient consequences reported.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key22478084
Report Number1045254-2025-01733
Device Sequence Number8668434
Product Code ETN
UDI-Device Identifier00643169782594
UDI-Public(01)00643169782594(17)270425(10)0226455033
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K112686
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall,Notification
Type of Report Initial
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8229707
Device Catalogue Number8229707
Device Lot Number0226455033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2023
Initial Report FDA Received Date07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0696-2024
Patient Sequence Number1
Patient Age40 YR
Patient SexFemale